Alert archive / Idaho / Winter Storm Warnings in 2015
Winter Storm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Dec 16, 2015, 5:25 AM PST for Benewah County, Latah County, Idaho; Spokane County, Whitman County, Washington. It was in force for 5 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2015, 5:25 AM PST (13:25 UTC)
- Expired
- Dec 16, 2015, 10:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 5:30 AM PST | SNOW 3.8 | 4 Nnw Spokane, WA | COCORAHS WA-SP-34 |
| Dec 16, 5:48 AM PST | SNOW 3 | 5 Ese Spokane, WA | |
| Dec 16, 6:33 AM PST | SNOW 7 | Moscow, ID | VIA SOCIAL MEDIA |
| Dec 16, 7:00 AM PST | SNOW 3 | Ese Colfax, WA | COCORAHS WA-WM-1 |
| Dec 16, 7:00 AM PST | SNOW 3.2 | 6 S Spokane, WA | COCORAHS WA-SP-4 |
| Dec 16, 7:00 AM PST | HEAVY SNOW 4 | Genesee Mcgregor, ID | |
| Dec 16, 7:00 AM PST | HEAVY SNOW 6 | 1 Wsw Pullman, WA | |
| Dec 16, 7:00 AM PST | HEAVY SNOW 6 | Fernwood, ID | |
| Dec 16, 7:00 AM PST | HEAVY SNOW 7 | 1 E Moscow, ID | COCORAHS ID-LT-7 |
| Dec 16, 7:30 AM PST | SNOW 4 | Palouse, WA | |
| Dec 16, 7:30 AM PST | HEAVY SNOW 7 | Moscow, ID | FACEBOOK POST |
| Dec 16, 7:45 AM PST | HEAVY SNOW 7 | Pullman, WA | PULLMAN HIGH SCHOOL |
| Dec 16, 7:45 AM PST | HEAVY SNOW 7 | St. Maries, ID | |
| Dec 16, 7:45 AM PST | HEAVY SNOW 8 | Pullman, WA | |
| Dec 16, 8:00 AM PST | HEAVY SNOW 3.3 | Spokane, WA | SPOKANE AIRPORT GEIGER FIELD TOWER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WWUS46 KOTX 161325 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 525 AM PST WED DEC 16 2015 ...LOCALLY HEAVY SNOW ACCUMULATIONS TO MAKE THE MORNING COMMUTE HAZARDOUS THIS MORNING OVER THE EAST... ...A STRONG PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND POTENTIAL FREEZING RAIN TO THE CASCADES AND DEEP BASIN THURSDAY NIGHT AND FRIDAY MORNING... .A VIGOROUS STORM SYSTEM WILL DEPOSIT LOCALLY HEAVY SNOW ACCUMULATIONS ON AREA ROADS THIS MORNING ACROSS FAR EASTERN WASHINGTON AND THE IDAHO PANHANDLE. THOSE TRAVELING SHOULD USE CAUTION WHEN DRIVING THIS MORNING...ESPECIALLY ON ANY UNTREATED ROADS. A STRONGER STORM SYSTEM WILL SPREAD POTENTIALLY HEAVY SNOW INTO THE CASCADES AND THE WESTERN COLUMBIA BASIN THURSDAY...AND POSSIBLY CHANGE TO FREEZING RAIN BY FRIDAY MORNING. TRAVEL WILL BECOME HAZARDOUS OVER MUCH OF THE REGION. IDZ001-002-161430- /O.CAN.KOTX.WW.Y.0022.000000T0000Z-151216T1800Z/ NORTHERN PANHANDLE-COEUR D'ALENE AREA- 525 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE THIS MORNING BUT FURTHER ACCUMULATIONS WILL BE MINOR AND SPOTTY. $$ IDZ003-WAZ033-161800- /O.UPG.KOTX.WW.Y.0022.000000T0000Z-151216T1800Z/ /O.NEW.KOTX.WS.W.0005.151216T1325Z-151216T1800Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH... GENESEE...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 525 AM PST WED DEC 16 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 2000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * TIMING...MODERATE SNOW WILL CONTINUE THROUGH 9 AM BEFORE TAPERING OFF TO ISOLATED SNOW SHOWERS. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY ALONG AND EAST OF HIGHWAY 195. HIGHER SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR LESS. * HAZARD ELEVATION...HEAVY SNOW WILL FALL ABOVE 2000 FEET ELEVATION. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ036-161800- /O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T1800Z/ SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...CHENEY... DAVENPORT...ROCKFORD 525 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * LOCATIONS...SPOKANE...CHENEY...DAVENPORT...ROCKFORD. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH MAINLY OVER SOUTHERN SPOKANE COUNTY. * TIMING...LIGHT SNOW WILL CONTINUE THROUGH 5AM AND THEN BECOME OCCASIONAL. SNOW SHOWERS WILL TAPER OFF BETWEEN 9AM AND 10 AM TODAY. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY WITH A POSSIBLE LAYER OF ICE ON THE PAVEMENT SURFACES UNDER FRESH SNOW... ESPECIALLY ON SECONDARY ROADS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ004-162100- /O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS 525 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * LOCATIONS...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * TIMING...LIGHT SNOW WITH OCCASIONAL MODERATE SNOW WILL CONTINUE THROUGH MID MORNING BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. HIGHER SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR LESS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ027-162100- /O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...SOLDIERS MEADOW ROAD 525 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * LOCATIONS...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... SOLDIERS MEADOW ROAD. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES. * TIMING...LIGHT SNOW DEVELOPING OVERNIGHT...HIGHEST SNOW RATES DEVELOPING BETWEEN 4 AM AND 10AM...BEFORE DECREASING INTO WEDNESDAY AFTERNOON. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. HIGHER SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR LESS. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ041-042-044-162130- /O.CON.KOTX.WS.A.0007.151217T1500Z-151218T1800Z/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN ROAD 525 AM PST WED DEC 16 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * LOCATIONS...WENATCHEE...CHELAN...ENTIAT...CASHMERE... LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN ROAD. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH. * SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW IN THE VALLEYS AND IN THE MOUNTAINS 12 TO 20 INCHES. * TIMING...LIGHT SNOW WILL BEGIN DURING THE DAY THURSDAY AND CONTINUE INTO FRIDAY MORNING. SNOW MAY TRANSITION TO FREEZING RAIN LATE THURSDAY NIGHT IN THE WENATCHEE VALLEY AND THE COLUMBIA BASIN NEAR THE CASCADES. * IMPACTS...SNOW COVERED ROADS WITH FREEZING RAIN ADDING A LAYER OF ICE WILL MAKE TRAVEL DANGEROUS THURSDAY NIGHT AND FRIDAY MORNING. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
714 WWUS46 KOTX 161420 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 620 AM PST WED DEC 16 2015 ...LOCALLY HEAVY SNOW ACCUMULATIONS TO MAKE THE MORNING COMMUTE HAZARDOUS THIS MORNING OVER THE EAST... ...A STRONG PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND POTENTIAL FREEZING RAIN TO THE CASCADES AND DEEP BASIN THURSDAY NIGHT AND FRIDAY MORNING... .A VIGOROUS STORM SYSTEM WILL DEPOSIT LOCALLY HEAVY SNOW ACCUMULATIONS ON AREA ROADS THIS MORNING ACROSS FAR EASTERN WASHINGTON AND THE IDAHO PANHANDLE. THOSE TRAVELING SHOULD USE CAUTION WHEN DRIVING THIS MORNING...ESPECIALLY ON ANY UNTREATED ROADS. A STRONGER STORM SYSTEM WILL SPREAD POTENTIALLY HEAVY SNOW INTO THE CASCADES AND THE WESTERN COLUMBIA BASIN THURSDAY...AND POSSIBLY CHANGE TO FREEZING RAIN BY FRIDAY MORNING. TRAVEL WILL BECOME HAZARDOUS OVER MUCH OF THE REGION. WAZ036-161530- /O.CAN.KOTX.WW.Y.0022.000000T0000Z-151216T1800Z/ SPOKANE AREA- 620 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER WEATHER ADVISORY. ISOLATED SNOW SHOWERS ARE POSSIBLE EARLY THIS MORNING BUT FURTHER ACCUMULATIONS WILL BE MINOR AND SPOTTY. $$ IDZ003-WAZ033-161800- /O.CON.KOTX.WS.W.0005.000000T0000Z-151216T1800Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH... GENESEE...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 620 AM PST WED DEC 16 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 2000 FEET... * LOCATIONS...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * TIMING...MODERATE SNOW WILL CONTINUE THROUGH 9 AM BEFORE TAPERING OFF TO ISOLATED SNOW SHOWERS. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY ALONG AND EAST OF HIGHWAY 195. HIGHER SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR LESS. * HAZARD ELEVATION...HEAVY SNOW WILL FALL ABOVE 2000 FEET ELEVATION. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ004-162100- /O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS 620 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * LOCATIONS...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * TIMING...LIGHT SNOW WITH OCCASIONAL MODERATE SNOW WILL CONTINUE THROUGH MID MORNING BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. HIGHER SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR LESS. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ027-162100- /O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...SOLDIERS MEADOW ROAD 620 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * LOCATIONS...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... SOLDIERS MEADOW ROAD. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES. * TIMING...LIGHT SNOW DEVELOPING OVERNIGHT...HIGHEST SNOW RATES DEVELOPING BETWEEN 4 AM AND 10AM...BEFORE DECREASING INTO WEDNESDAY AFTERNOON. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. HIGHER SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR LESS. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ041-042-044-162230- /O.CON.KOTX.WS.A.0007.151217T1500Z-151218T1800Z/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN ROAD 620 AM PST WED DEC 16 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * LOCATIONS...WENATCHEE...CHELAN...ENTIAT...CASHMERE... LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN ROAD. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH. * SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW IN THE VALLEYS AND IN THE MOUNTAINS 12 TO 20 INCHES. * TIMING...LIGHT SNOW WILL BEGIN DURING THE DAY THURSDAY AND CONTINUE INTO FRIDAY MORNING. SNOW MAY TRANSITION TO FREEZING RAIN LATE THURSDAY NIGHT IN THE WENATCHEE VALLEY AND THE COLUMBIA BASIN NEAR THE CASCADES. * IMPACTS...SNOW COVERED ROADS WITH FREEZING RAIN ADDING A LAYER OF ICE WILL MAKE TRAVEL DANGEROUS THURSDAY NIGHT AND FRIDAY MORNING. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
325 WWUS46 KOTX 161752 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 952 AM PST WED DEC 16 2015 ...LOCALLY HEAVY SNOW ACCUMULATIONS TO MAKE THE MORNING COMMUTE HAZARDOUS THIS MORNING OVER THE EAST... ...A STRONG PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND POTENTIAL FREEZING RAIN TO THE CASCADES AND DEEP BASIN THURSDAY NIGHT AND FRIDAY MORNING... .A VIGOROUS STORM SYSTEM WILL DEPOSIT LOCALLY HEAVY SNOW ACCUMULATIONS ON AREA ROADS THIS MORNING ACROSS FAR EASTERN WASHINGTON AND THE IDAHO PANHANDLE. THOSE TRAVELING SHOULD USE CAUTION WHEN DRIVING THIS MORNING...ESPECIALLY ON ANY UNTREATED ROADS. A STRONGER STORM SYSTEM WILL SPREAD POTENTIALLY HEAVY SNOW INTO THE CASCADES AND THE WESTERN COLUMBIA BASIN THURSDAY...AND POSSIBLY CHANGE TO FREEZING RAIN BY FRIDAY MORNING. TRAVEL WILL BECOME HAZARDOUS OVER MUCH OF THE REGION. IDZ003-WAZ033-161900- /O.EXP.KOTX.WS.W.0005.000000T0000Z-151216T1800Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH... GENESEE...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 952 AM PST WED DEC 16 2015 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING ABOVE 2000 FEET... SNOW HAS ENDED ACROSS THE WASHINGTON AND IDAHO PALOUSE THIS MORNING. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. AREA ROADWAYS WILL CONTINUE TO BE SNOW COVERED. PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS. $$ IDZ004-162100- /O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS 952 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * LOCATIONS...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL INCH OF SNOWFALL. * TIMING...THE PERSISTENT SNOW HAS COME TO AN END. LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE LATE MORNING AND EARLY AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ027-162100- /O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...SOLDIERS MEADOW ROAD 952 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * LOCATIONS...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... SOLDIERS MEADOW ROAD. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL INCH. * TIMING...LIGHT SNOW WILL CONTINUE TO FALL THROUGH THE LATE MORNING BEFORE TAPPERING OFF BY NOON. * IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ041-042-044-162100- /O.CON.KOTX.WS.A.0007.151217T1500Z-151218T1800Z/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN ROAD 952 AM PST WED DEC 16 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * LOCATIONS...WENATCHEE...CHELAN...ENTIAT...CASHMERE... LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN ROAD. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH. * SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW IN THE VALLEYS AND IN THE MOUNTAINS 12 TO 20 INCHES. * TIMING...LIGHT SNOW WILL BEGIN DURING THE DAY THURSDAY AND CONTINUE INTO FRIDAY MORNING. SNOW MAY TRANSITION TO FREEZING RAIN LATE THURSDAY NIGHT IN THE WENATCHEE VALLEY AND THE COLUMBIA BASIN NEAR THE CASCADES. * IMPACTS...SNOW COVERED ROADS WITH FREEZING RAIN ADDING A LAYER OF ICE WILL MAKE TRAVEL DANGEROUS THURSDAY NIGHT AND FRIDAY MORNING. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 16, 3:48 AM PST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 16, 3:48 AM PST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
348 AM PST WED DEC 16 2015
.SYNOPSIS...
A dry and seasonably cool break in the weather will envelop the
region today and tonight. A strong Pacific storm system will
spread snow over the region Thursday and Thursday night with many
locations experiencing a messy wintry mix of precipitation into
Friday. An active and wintry weather period will persist through
the weekend.
&&
.DISCUSSION...
Today...An upper level short wave driving a surface cold front
from the north is passing through the region early this morning
with radar indicating widespread light to occasionally moderate
snow across the eastern third of Washington and the Idaho
Panhandle. Current Winter Weather Advisories will be expanded to
include the Spokane area due to intensity of snow over the next
couple hours likely overwhelming the specific heat capacity of the
road surface and causing a layer of ice to form under subsequent
snow...even though it is expected that snow will be tapering off
during the commute period.
After 7am or so the main snow region will impact the Palouse and
points southward while the northern zones become locally breezy
with a biting north wind heralding dry Canadian Polar air. The
remainder of the day will be raw but probably feature increasing
sunshine as the dry push evaporates lingering clouds from north to
south through the day.
Tonight will be another dry break period between storm systems
with decreasing winds as the pressure gradient relaxes and high
pressure becomes established over the spine of Idaho. Low clouds
and fog will probably develop over much of the fresh snow covered
region as winds drop off tonight and temperatures plunge at least
initially before increasing high clouds from the next system
inhibit radiational cooling later tonight.
Thursday will be a day of general deterioration from west to east
as the next incoming system digs an incipient warm front along the
Washington/Oregon border with increasingly moist isentropic ascent
over Washington north of this warm front. The air mass will be
cold enough for an onset of snow at all locations...even the deep
basin...by afternoon in the Cascades and western zones and
possibly over the southeast zones by late afternoon. The
northeastern portion of the forecast area will probably only
experience thickening and lowering clouds as the top-down
moistening process commences in earnest. /Fugazzi
...MIX OF SNOW AND FREEZING RAIN POSSIBLE THURSDAY NIGHT INTO
FRIDAY MORNING...
Thursday night through Saturday...A strong warm front will
bring precipitation to the Inland Northwest starting at the
Cascade crest early Thursday then spreading to the rest of the
forecast area Thursday night. Confidence is increasing that
precipitation will start as snow but change over to a mix of
rain, sleet and freezing rain for the area from Leavenworth to
Wenatchee to Moses Lake Thursday night then spreading north and
east to include the Waterville Plateau, Spokane-CdA areas and the
Palouse Friday morning. This will make for a very messy morning
commute.
Areas that receive mostly snow could receive 2 to 5 inches in
the valleys with 6 to 10 inches for the mountains in the eastern
half of the forecast area. The Cascades will be another story.
This is where heavy snow will fall with 6 to 12 inches in the
valleys with 1 to 2 feet possible in the mountains.
Confidence is high enough to hoist a Winter Storm Watch for the
East Slopes of the Cascades, Wenatchee Area and Waterville
Plateau for Thursday morning through Friday morning. This will be
not only for heavy snow but also for up to a tenth of an inch of
freezing rain. Highlights will be limited to the western zones,
since there are Winter Weather Advisories currently in effect for
some of the eastern zones. These will be addressed by the day
shift once current highlights end.
Once the cold front arrives Friday afternoon, steady precipitation
will become more showery in nature and westerly flow will
provide somewhat of a precip shadow for the east slopes. The
upper trough passage will provide adequate instability to keep
scattered snow/rain showers going through Saturday but additional
snowfall accumulation will be light.
Saturday night through Tuesday...No changes made to this portion
of the forecast. Northwest flow will bring colder conditions as
a couple of weather systems roll through the region. Precipitation
will fall mainly in the form of snow except for the lowest valleys.
The progressive nature of these storms should keep snowfall
amounts rather light. /Kelch
&&
.AVIATION...
12Z TAFS: A weak surface low pressure over eastern WA at 12Z is
promoting areas of IFR and local LIFR conditions in -SN st the
KGEG area TAF sites and KPUW. KLWS will deteriorate to MVFR
conditions in -SN this morning as well. The surface low will move
east into the Idaho Panhandle by 18Z and out of the region by 00Z
Thursday. A dry cold front descending from north to south through
the region will bring sharp improvement to all TAF sites between
18Z and 21Z today as dry continental air invades the area from
Canada. A moist boundary layer will promote a return of IFR and
LIFR stratus after 06Z tonight to the KGEG area TAF sites.
Easterly winds at KPUW and KLWS will promote downslope drying at
these TAF sites for a minimal chance of stratus. KMWH and KEAT are
on the far western edge of today's precipitation shield and
should remain mostly VFR after a small threat of snow showers
before 15Z today. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 33 19 30 27 38 27 / 60 10 40 100 80 20
Coeur d'Alene 32 19 30 27 38 29 / 50 10 20 100 90 30
Pullman 31 23 31 31 41 31 / 100 10 70 100 80 30
Lewiston 37 27 35 34 46 35 / 50 10 60 100 70 40
Colville 30 17 28 25 35 26 / 20 0 30 90 90 30
Sandpoint 31 19 28 24 37 29 / 40 10 20 100 90 30
Kellogg 29 16 28 25 36 29 / 100 10 20 100 100 30
Moses Lake 38 23 31 28 39 24 / 20 10 80 90 30 20
Wenatchee 36 25 30 27 35 26 / 20 10 80 90 40 20
Omak 31 22 29 27 34 25 / 20 0 70 80 50 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 1 PM PST this afternoon for
Central Panhandle Mountains.
Winter Weather Advisory until 1 PM PST this afternoon for Lewis
and Southern Nez Perce Counties.
Winter Weather Advisory until 10 AM PST this morning for Coeur
d'Alene Area-Idaho Palouse-Northern Panhandle.
WA...Winter Weather Advisory until 10 AM PST this morning for
Washington Palouse.
Winter Storm Watch from Thursday morning through Friday morning
for East Slopes Northern Cascades-Waterville Plateau-
Wenatchee Area.
Winter Weather Advisory until 10 AM PST this morning for Spokane
Area.
&&Hazardous weather outlook, Dec 15, 1:56 PM PST, 15 hours 29 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 156 PM PST TUE DEC 15 2015 IDZ001>004-026-027-WAZ031>038-041>044-162200- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 156 PM PST TUE DEC 15 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT A weak but cold weather system will move through the area tonight bringing light snow to most locations. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A stronger storm system will bring more widespread and possibly heavy snow to the region on Thursday night and Friday. Snow will start in the Cascades Thursday morning and spread eastward during the day, reaching the Idaho Panhandle by late afternoon. The storm will exit the region on Friday. Be ready for snowy travel on Thursday afternoon and Friday morning. Additional snowy weather systems are expected for Sunday and possibly next week. Please see our Weather Stories at http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:53 PM PST | Winter Storm Watch | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Shoshone | 14 hr |
| Dec 16, 1:53 PM PST | Winter Storm Warning | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Shoshone | 53 hr |
| Dec 16, 1:53 PM PST | Winter Weather Advisory | OTX | Benewah, Kootenai, Latah, Lewis, Nez Perce | 37 hr |
| Dec 16, 2:38 AM PST | Winter Storm Watch | OTX | Chelan, Douglas, Grant | 11 hr |
Nearby
Winter Storm Warnings in Idaho, 2015Winter Storm Warnings in Washington, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.